MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-125SOL145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad was received at csi for analysis engaged on the guide wire.Visual examination revealed adhered biological material on the driveshaft crown section.The guide wire was removed from the driveshaft without resistance.Examination of the guide wire did not reveal any damage.The wire passed through the area of biological material without issue.When tested, the oad functioned as intended.At the conclusion of the device analysis investigation, the report that the oad was stuck in the vessel and stuck on the guide wire were not confirmed through analysis; however, the report that tissue was observed on the driveshaft or crown was confirmed.Examination of the adhered material did not reveal any damage that would have contributed to the accumulation and the morphology and exact root cause of the accumulation was unknown.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
A diamondback exchangeable orbital atherectomy device (oad) was used via pedal access and antegrade approach to treat a chronic total occlusion in the left anterior tibial artery.Atherectomy was performed on low speed proximal-to-distal throughout the lesion.The oad was unable to spin back to the proximal starting point.A catheter was inserted and advanced to the oad nose, which freed the device; however, the device was stuck on the guide wire and due to the tissue wrapped around the driveshaft, the device was unable to be removed through the sheath.A buddy wire was advanced to the left superficial femoral artery and the oad, viperwire guide wire and sheath were then removed together.Tissue wrap was observed on both the guide wire and oad.The catheter that was used to free the oad was used to maintain wire access, the vessel was rewired, and the procedure was completed with balloon angioplasty.The patient was doing well following the procedure.Additional review of imaging confirmed that the csi device was subintimal when the device became stuck in the vessel.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
brittany leider
1225 old highway 8 nw
saint paul, MN 55112
6512591600
MDR Report Key12855986
Report Number3004742232-2021-00382
Device Sequence Number4018734
Product Code MCW
UDI-Device Identifier10852528005824
UDI-Public(01)10852528005824(17)230531(10)381292
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberDBP-EX-125SOL145
Device Catalogue Number7-10030-02
Device Lot Number381292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Initial Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite